Alert archive / Colorado / River Flood Warnings in 2023
River Flood Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 22, 2023, 7:56 PM MDT for Crowley County, Otero County, Colorado. It took effect at Jun 23, 2023, 8:24 AM MDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2023, 7:56 PM MDT (01:56 UTC)
- In effect from
- Jun 23, 2023, 8:24 AM MDT
- Expired
- Jun 24, 2023, 1:43 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Fowler (FWLC2).
- Action stage
- 13 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
501
WGUS45 KPUB 230156
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo CO
756 PM MDT Thu Jun 22 2023
...The National Weather Service in Pueblo CO has issued a Flood
Warning for the following rivers in Colorado...
Arkansas River Near Fowler affecting Otero and Crowley Counties.
.Heavy rainfall from the past couple days will cause flooding of the
river near Fowler.
For the Lower Arkansas River...including Fowler...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 800 AM MDT.
&&
COC025-089-231400-
/O.NEW.KPUB.FL.W.0016.230623T1424Z-230624T1943Z/
/FWLC2.1.ER.230623T1424Z.230624T0000Z.230624T0742Z.UU/
756 PM MDT Thu Jun 22 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Fowler.
* WHEN...From Friday morning to early Saturday afternoon.
* IMPACTS...At 14.0 feet, Moderate Flood. Moderate agricultural
flooding occurs.
* ADDITIONAL DETAILS...
- At 6:30 PM MDT Thursday the stage was 12.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 13.9 feet tomorrow evening. It
will then fall below flood stage early Saturday morning.
- Flood stage is 13.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
KT3 follow-up statements
269
WGUS85 KPUB 230732
FLSPUB
Flood Statement
National Weather Service Pueblo CO
132 AM MDT Fri Jun 23 2023
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
Arkansas River NEAR Avondale affecting Pueblo County.
Arkansas River Near Fowler affecting Crowley and Otero Counties.
For the Lower Arkansas River...including Pueblo, Avondale, Nepesta,
Fowler, Rocky Ford, La Junta, Lamar...Major flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 130 PM MDT.
&&
COC101-231945-
/O.EXT.KPUB.FL.W.0015.000000T0000Z-230624T0800Z/
/NPTC2.2.FS.230623T0806Z.230623T1200Z.230623T2000Z.NR/
132 AM MDT Fri Jun 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Moderate flooding is forecast.
* WHERE...Arkansas River Near Nepesta.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 18.0 feet, Moderate Flood. Agricultural lands near
Nepesta flood and the Oxford Ditch works may be damaged.
* ADDITIONAL DETAILS...
- At 12:15 AM MDT Friday the stage was 15.8 feet.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 18.0 feet this morning. It
will then fall below flood stage this afternoon.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 05/21/2015.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am MDT)
Location Stg Stg Day/Time Sat Sun Mon
Arkansas River
Nepesta 16.5 15.8 Fri 12 am MD 14.9 14.4 14.5
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC101-231945-
/O.EXT.KPUB.FL.W.0010.000000T0000Z-230624T0142Z/
/ADLC2.1.FS.230614T0237Z.230623T0115Z.230623T1342Z.UU/
132 AM MDT Fri Jun 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Arkansas River NEAR Avondale.
* WHEN...Until this evening.
* IMPACTS...At 8.0 feet, Moderate Flood
* ADDITIONAL DETAILS...
- At 12:45 AM MDT Friday the stage was 8.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:45 AM MDT Friday was 10.5 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 6.4 feet early Wednesday
morning.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
8.4 feet on 09/16/2011.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC025-089-231945-
/O.EXT.KPUB.FL.W.0016.230624T0000Z-230624T1200Z/
/FWLC2.1.ER.230624T0000Z.230624T0000Z.230624T0000Z.UU/
132 AM MDT Fri Jun 23 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Fowler.
* WHEN...From this evening to tomorrow morning.
* IMPACTS...At 13.5 feet, Minor Flood. Minor agricultural flooding
occurs northeast of Rocky Ford and elsewhere.
* ADDITIONAL DETAILS...
- At 11:30 PM MDT Thursday the stage was 12.6 feet.
- Forecast...The river will rise to flood stage this evening.
It will then fall to 11.8 feet early Monday morning. It will
rise to 11.9 feet Tuesday evening. It will then fall again
and remain below flood stage.
- Flood stage is 13.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
Ehr621
WGUS85 KPUB 231133
FLSPUB
Flood Statement
National Weather Service Pueblo CO
533 AM MDT Fri Jun 23 2023
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
Arkansas River At La Junta affecting Otero County.
Arkansas River Near Fowler affecting Otero and Crowley Counties.
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River NEAR Avondale affecting Pueblo County.
For the Lower Arkansas River...including Pueblo, Avondale, Nepesta,
Fowler, Rocky Ford, La Junta, Lamar...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 645 AM MDT.
&&
COC101-231245-
/O.CAN.KPUB.FL.W.0010.000000T0000Z-230623T1133Z/
/ADLC2.1.FS.230614T0237Z.230623T0115Z.230623T0810Z.UU/
533 AM MDT Fri Jun 23 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Arkansas River NEAR Avondale.
* ADDITIONAL DETAILS...
- At 5:15 AM MDT Friday the stage was 5.4 feet.
- Forecast...The river will rise to 5.7 feet this morning. It
will then fall to 5.2 feet this afternoon. It will rise to
6.8 feet Monday evening. It will then fall again and remain
below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-232345-
/O.CON.KPUB.FL.W.0015.000000T0000Z-230624T0800Z/
/NPTC2.2.FS.230623T1122Z.230623T1200Z.230623T2000Z.NR/
533 AM MDT Fri Jun 23 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Moderate flooding is forecast.
* WHERE...Arkansas River Near Nepesta.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 18.0 feet, Moderate Flood. Agricultural lands near
Nepesta flood and the Oxford Ditch works may be damaged.
* ADDITIONAL DETAILS...
- At 5:15 AM MDT Friday the stage was 16.2 feet.
- Forecast...The river is expected to rise to a crest of 18.0
feet this morning. It will then fall below flood stage this
afternoon.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 05/21/2015.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am MDT)
Location Stg Stg Day/Time Sat Sun Mon
Arkansas River
Nepesta 16.5 16.2 Fri 5 am MDT 14.6 14.4 14.5
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-232345-
/O.CON.KPUB.FL.W.0017.230623T1920Z-230625T1541Z/
/LXHC2.2.ER.230623T1920Z.230624T1200Z.230625T0341Z.UU/
533 AM MDT Fri Jun 23 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO LATE
SUNDAY MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Arkansas River At La Junta.
* WHEN...From this afternoon to late Sunday morning.
* IMPACTS...At 13.0 feet, Moderate Flood. Local residential flooding
is possible in La Junta.
* ADDITIONAL DETAILS...
- At 5:15 AM MDT Friday the stage was 10.2 feet.
- Forecast...The river will fall to 10.1 feet this morning. It
will then rise above flood stage this afternoon to 13.3 feet
tomorrow morning. It will fall below flood stage late
tomorrow evening to 9.5 feet Monday evening then rise again.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
13.4 feet on 06/12/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$
COC025-089-232345-
/O.CON.KPUB.FL.W.0016.230624T0000Z-230624T1200Z/
/FWLC2.1.ER.230624T0000Z.230624T0000Z.230624T0000Z.UU/
533 AM MDT Fri Jun 23 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Fowler.
* WHEN...From this evening to tomorrow morning.
* IMPACTS...At 13.5 feet, Minor Flood. Minor agricultural flooding
occurs northeast of Rocky Ford and elsewhere.
* ADDITIONAL DETAILS...
- At 4:30 AM MDT Friday the stage was 12.7 feet.
- Forecast...The river will rise to flood stage this evening.
It will then fall to 11.8 feet early Monday morning. It will
rise to 11.9 feet Tuesday evening. It will then fall again
and remain below flood stage.
- Flood stage is 13.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
Ehr054
WGUS85 KPUB 231453
FLSPUB
Flood Statement
National Weather Service Pueblo CO
853 AM MDT Fri Jun 23 2023
...The Flood Warning is extended for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
Arkansas River At La Junta affecting Otero County.
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Fowler affecting Otero and Crowley Counties.
For the Lower Arkansas River...including Nepesta, and La Junta,
...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 1000 AM MDT.
&&
COC025-089-231600-
/O.CAN.KPUB.FL.W.0016.230624T0000Z-230623T1453Z/
/FWLC2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
853 AM MDT Fri Jun 23 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Arkansas River Near Fowler.
* ADDITIONAL DETAILS...
- At 8:30 AM MDT Friday the stage was 12.9 feet.
- Forecast...The river will rise to 13.3 feet this evening. It
will then fall to 11.5 feet early tomorrow afternoon. It will
rise to 11.6 feet tomorrow evening. It will then fall to 11.2
feet early Monday afternoon. It will then rise again but
remain below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
COC101-240300-
/O.EXT.KPUB.FL.W.0015.000000T0000Z-230624T1243Z/
/NPTC2.2.FS.230623T1122Z.230623T1800Z.230624T0043Z.NR/
853 AM MDT Fri Jun 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Moderate flooding is forecast. This approaches the flood of
record.
* WHERE...Arkansas River Near Nepesta.
* WHEN...Until tomorrow morning.
* IMPACTS...At 17.5 feet, Moderate Flood. Agricultural lands near
Nepesta flood.
* ADDITIONAL DETAILS...
- At 8:15 AM MDT Friday the stage was 16.4 feet.
- Forecast...The river will fall to 13.5 feet tomorrow morning.
It will then rise to 13.9 feet tomorrow evening. It will fall
to 13.1 feet Monday morning then rise again.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 05/21/2015.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am MDT)
Location Stg Stg Day/Time Sat Sun Mon
Arkansas River
Nepesta 16.5 16.4 Fri 8 am MDT 13.5 13.4 13.1
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-240300-
/O.EXT.KPUB.FL.W.0017.230623T1800Z-230625T2024Z/
/LXHC2.2.ER.230623T1800Z.230624T1800Z.230625T0824Z.UU/
853 AM MDT Fri Jun 23 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY SUNDAY
AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Arkansas River At La Junta.
* WHEN...From this afternoon to early Sunday afternoon.
* IMPACTS...At 13.0 feet, Moderate Flood. Local residential flooding
is possible in La Junta.
* ADDITIONAL DETAILS...
- At 8:15 AM MDT Friday the stage was 10.4 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 13.3 feet early tomorrow
afternoon. It will then fall below flood stage early Sunday
morning.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
13.4 feet on 06/12/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$
MWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 2:55 PM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 22, 2:55 PM MDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT Thu Jun 22 2023 .SHORT TERM...(This evening through Friday) Issued at 254 PM MDT Thu Jun 22 2023 Key Messages: 1) A few severe storms possible today across parts of the plains. 2) Isolated severe storms possible tomorrow over the far eastern plains. Currently.. Favorable shear and CAPE were noted over the plains this afternoon as CAPE values were in the 1000 to 2000 J/KG range and shear was 30 to 40 knots. A thunderstorm was noted west of KTAD and was fairly robust, while additional strong convection was noted west of Denver. MOre isolated activity was over the central mtn region. In the midlevels, modest southwesterly flow was note over the region with a impressive trough over CA. Rest of Today into Tonight... Isolated strong to severe thunderstorms will be possible across parts of the plains. The best chance will be over the two ridges, the Raton Mesa (Las Animas county) and the Palmer Divide (El Paso county). Given the current CAPE and Shear, any robust updraft that can maintain itself will have the potential to become severe. A bit of a higher concern is a boundary over the Palmer Divide, If this feature can work south into NE El Paso county and a storm can get anchored to it, then there will be a better chance of enhanced storm rotation. We will continue to monitor. Elsewhere over the plains, I can'r rule out an isolated storm developing and potentially becoming severe, but chances are rather low. If storms can get going, they will likely last well into the evening hours across the plains. For tonight, with a moist atmosphere continuing over the plains, expect areas of low clouds over the plains tomorrow. Tomorrow Drying out (for the most part) over the region. The only exception will be the far eastern plains late in the day when we will likely have the potential for a few severe storms as CAPE and Shear will once again be favorable, and the shortwave over CA will be lifting out across the intermountain west. For the remainder of the region. it will be getting hot and dry, 90s will be widespread over the plains with temps around 80 in the larger valleys. .LONG TERM...(Friday night through Thursday) Issued at 254 PM MDT Thu Jun 22 2023 Key Messages: 1) A few lingering showers and storms into Friday Night. 2) Dry and warm pattern starts Saturday, lasting until about the middle of next week. Friday Night... A few showers and thunderstorms may linger close to the CO-KS border Friday evening into the early overnight hours, especially any stronger or severe storms. This will largely depend on the dryline setup as well as the speed of the upper-low passing to our north. A further east location of the moisture boundary and/or a quicker- moving low will mean less lingering precipitation for our CWA. Breezy westerly winds will set in aloft and humidities will steadily decrease into early Saturday. Saturday Onwards... A warming and drying pattern is still projected to hit out area through most of the long-term forecast period. An upper-level ridge will set in across the region, with breezy southwest flow setting in through most of the lower atmosphere. Looking at ensemble PWAT anomalies, plenty of dry air will be funneling into the mountains, and with a lack of upper-level support precipitation will be extremely limited. Some isolated convection of the mountains will be possible each afternoon, a pretty typical summer setup, while the eastern plains should remain dry and hotter than average. Temperatures will increase a bit through the first half of next week, hitting mid-high 90s by Wednesday. After late Tuesday into Wednesday, model solutions begin to diverge a bit, with the GFS sending a wave far to our north while the EC and Canadian keep the ridge overhead. With such a difference in Colorado precipitation between these solutions, will stick close to the NBM until solutions begin to converge. In general, though, chances for a new pattern change will begin to increase around midweek. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 254 PM MDT Thu Jun 22 2023 Can't rule out an isolated strong storm early this evening at KCOS or KPUB (and the storm may be strong). Otherwise, low cigs are likely at KPUB and KCOS later this evening into tomorrow morning, with clearing skies by mid to late morning, VFR remainder of tomorrow. KALS will see VFR next 24 hours with gusty southwest winds in the afternoon time periods. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM MDT this evening for COZ084-085. && SHORT TERM...HODANISH LONG TERM...GARBEROGLIO AVIATION...HODANISH
Hazardous weather outlook, Jun 22, 11:37 AM MDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1137 AM MDT Thu Jun 22 2023 COZ058>089-093>099-231745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1137 AM MDT Thu Jun 22 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible over parts of the region this afternoon and evening. The primary severe weather threat will be large hail up to 2 inches in diameter, with a lesser threat of damaging winds and isolated tornadoes. The best chance of thunderstorms will be along the I-25 corridor, and over parts of the eastern plains, with the overall best chance of severe storms occurring over the lower elevations of El Paso county and lower elevations of Las Animas county. The far eastern plains will likely be too stable for severe thunderstorm activity. Although widespread heavy rain is not anticipated today or this evening, the ground is very saturated in many locations, and any locally heavy rain will be capable of producing flash flooding. Many rivers and streams across the plains are running high, or are in flood stage. Use extreme caution near riverbanks due to the high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On Friday, isolated strong to severe storms will be possible across our far eastern plains, generally east of a La Junta to Kim line. Much warmer temperatures through this period will lead to another surge in runoff from the last of the high mountain snowpack, especially across the Arkansas basin. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. Hodanish
In the hours before
Local storm report, Jun 22, 6:34 PM MDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
634 PM MDT Thu Jun 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Hail 3 NW Black Forest 39.04N 104.74W
06/22/2023 M2.00 inch El Paso CO Trained Spotter
&&Local storm report, Jun 22, 6:40 PM MDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
640 PM MDT Thu Jun 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Hail 4 WNW Black Forest 39.04N 104.77W
06/22/2023 M1.50 inch El Paso CO Trained Spotter
&&Local storm report, Jun 22, 6:55 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Pueblo CO
655 PM MDT Thu Jun 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Hail 6 ENE Black Forest 39.04N 104.60W
06/22/2023 M1.00 inch El Paso CO Trained Spotter
&&Local storm report, Jun 22, 7:22 PM MDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
722 PM MDT Thu Jun 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Hail 2 ENE Black Forest 39.03N 104.67W
06/22/2023 M1.50 inch El Paso CO Trained Spotter
&&Local storm report, Jun 22, 7:29 PM MDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
729 PM MDT Thu Jun 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Rain 6 ENE Black Forest 39.04N 104.60W
06/22/2023 M0.97 inch El Paso CO Trained Spotter
&&Special weather statement, Jun 22, 7:30 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
730 PM MDT Thu Jun 22 2023
COZ084-085-230200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
730 PM MDT Thu Jun 22 2023
...A strong thunderstorm will impact portions of north central El
Paso County through 800 PM MDT...
At 730 PM MDT, Doppler radar was tracking a cluster of developing
strong thunderstorms near Black Forest, or 14 miles northeast of
Colorado Springs, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colorado Springs, Black Forest, Peyton, Peterson AFB, Falcon,
Cimarron Hills and Stratmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
&&
LAT...LON 3882 10452 3878 10481 3913 10473 3913 10446
TIME...MOT...LOC 0130Z 262DEG 13KT 3900 10464
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:09 PM MDT | Special Weather Statement | PUB | Elbert | 36 min |
| Jun 22, 6:29 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jun 22, 6:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 81 min |
| Jun 22, 7:20 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jun 22, 7:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 22, 7:49 PM MDT | Tornado Warning | PUB | El Paso | 26 min |
| Jun 22, 7:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Jun 22, 8:01 PM MDT | Tornado Warning | PUB | El Paso | 29 min |
| Jun 22, 8:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jun 22, 8:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jun 22, 9:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 23, 1:34 AM MDT | River Flood Warning | PUB | Otero | 3 days |
| Jun 23, 1:22 PM MDT | River Flood Warning | PUB | Pueblo | 21 days |
| Jun 23, 2:18 PM MDT | Special Weather Statement | PUB | Otero | 27 min |
| Jun 23, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 47 min |
| Jun 23, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 52 min |
| Jun 23, 3:32 PM MDT | Special Weather Statement | PUB | Bent | 28 min |
| Jun 23, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 40 min |
| Jun 23, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 52 min |
| Jun 23, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 38 min |
| Jun 23, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 32 min |
| Jun 23, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 51 min |
| Jun 23, 4:39 PM MDT | Tornado Warning | PUB | Las Animas | 24 min |
| Jun 23, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 32 min |
| Jun 23, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 43 min |
| Jun 23, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 38 min |
| Jun 23, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 50 min |
| Jun 23, 5:36 PM MDT | Tornado Warning | PUB | Prowers | 24 min |
| Jun 23, 5:45 PM MDT | Tornado Warning | PUB | Baca | 30 min |
| Jun 23, 5:58 PM MDT | Tornado Warning | PUB | Prowers | 32 min |
Nearby
River Flood Warnings in Colorado, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.